Alert archive / Nebraska / Frost Advisories in 2012
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 7, 2012, 2:04 PM MDT for 11 counties in Nebraska. It took effect at May 8, 2012, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 2:04 PM MDT (20:04 UTC)
- In effect from
- May 8, 2012, 3:00 AM MDT
- Expired
- May 8, 2012, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WWUS73 KLBF 072004 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT MON MAY 7 2012 ...COLD TEMPERATURES EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE NEBRASKA PANHANDLE TONIGHT AND THE COMBINATION OF THIS FEATURE...ALONG WITH LIGHT WINDS AND VERY DRY AIR...WILL LEAD TO NEAR FREEZING TEMPERATURES ACROSS A LARGE PORTION OF WESTERN NEBRASKA. BY TUESDAY MORNING...THESE AREAS COULD SEE LOWS RANGING FROM 28 DEGREES IN THE NORTHEASTERN NEBRASKA PANHANDLE...TO 35 DEGREES IN PORTIONS OF THE CENTRAL AND WESTERN SAND HILLS. TEMPERATURES WILL RISE QUICKLY INTO THE UPPER 30S AND 40S AFTER SUNRISE TUESDAY MORNING. NEZ004-081300- /O.NEW.KLBF.FZ.W.0001.120508T0900Z-120508T1300Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 204 PM MDT MON MAY 7 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT TUESDAY. COLD HIGH PRESSURE WILL BUILD INTO THE EASTERN PANHANDLE OVERNIGHT TONIGHT. LOW TEMPERATURES ACROSS SHERIDAN COUNTY WILL RANGE FROM 28 TO 32 DEGREES...RESULTING IN WIDESPREAD FROST AND FREEZING CONDITIONS. * TEMPERATURE: LOWS OF 28 TO 32 DEGREES ARE EXPECTED. * IMPACTS: TENDER VEGETATION SHOULD BE BROUGHT INSIDE TONIGHT TO PROTECT IT FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ NEZ005-022>025-035>037-056-057-059-094-081300- /O.NEW.KLBF.FR.Y.0001.120508T0900Z-120508T1300Z/ EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN- DEUEL-KEITH-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS... MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE 304 PM CDT MON MAY 7 2012 /204 PM MDT MON MAY 7 2012/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY. COLD HIGH PRESSURE WILL BUILD INTO THE EASTERN NEBRASKA PANHANDLE TONIGHT. THIS WILL LEAD TO OVERNIGHT LOWS OF 32 TO 36 DEGREES...RESULTING IN AREAS OF FROST IN RIVER VALLEYS AND LOW LYING AREAS...WITH PATCHY FROST EXPECTED ELSEWHERE. * TEMPERATURE: OVERNIGHT LOWS OF 32 TO 36 DEGREES ARE EXPECTED...WITH THE COLDEST TEMPERATURES IN THE PLATTE RIVER VALLEY AND LOW LYING PORTIONS OF THE WESTERN SAND HILLS...IN ADDITION TO GRANT...FAR WESTERN CHERRY AND FAR NORTHERN GARDEN COUNTIES. * IMPACTS: TENDER VEGETATION SHOULD BE EITHER BROUGHT INSIDE OR COVERED WITH BLANKETS TO PROTECT IT FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BUTTLER
1 follow-up statement
446 WWUS73 KLBF 081300 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 AM CDT TUE MAY 8 2012 NEZ004-081400- /O.EXP.KLBF.FZ.W.0001.000000T0000Z-120508T1300Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 700 AM MDT TUE MAY 8 2012 ...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING. TEMPERATURES HAVE RISEN ABOVE FREEZING. THEREFORE THE FREEZE WARNING FOR SHERIDAN COUNTY HAS BEEN ALLOWED TO EXPIRE. $$ NEZ005-022>025-035>037-056-057-059-094-081400- /O.EXP.KLBF.FR.Y.0001.000000T0000Z-120508T1300Z/ EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN- DEUEL-KEITH-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS... MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE 800 AM CDT TUE MAY 8 2012 /700 AM MDT TUE MAY 8 2012/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING. TEMPERATURES HAVE RISEN INTO THE UPPER 30S TO AROUND 40. THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KAR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 7, 11:47 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 7, 11:47 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1247 PM CDT MON MAY 7 2012 .AVIATION... VFR IS EXPECTED ALL AREAS THROUGH REMAINDER OF 18Z TAFS. A WEAK DISTURBANCE CURRENTLY SITUATED OVER THE COLORADO ROCKIES WILL CONTINUE TO INFLUENCE WESTERN AND CENTRAL NEBRASKA TODAY AS MID AND HIGH LEVEL CLOUDS STREAM OVER THE REGION. A FEW ISOLATED RAIN SHOWERS WILL BE POSSIBLE ACROSS SOUTHWEST NEBRASKA...BUT THESE ARE EXPECTED TO REMAIN CLEAR OF THE LBF TERMINAL. OTHERWISE EXPECT CLOUD DECKS THIS AFTERNOON TO REMAIN ABOVE 12000 FEET AT LBF...25000 FEET AT VTN. IT IS POSSIBLE A FEW 7000-9000 FOOT CIGS BRIEFLY CLIP LBF THROUGH 21Z...BUT HELD BACK ON INTRODUCING THESE AS THEY ARE EXPECTED TO PUSH JUST SOUTH OF LBF. NORTHWEST WINDS WILL DECREASE BY 23-00Z AT BOTH TERMINALS...WITH WINDS BECOMING VARIABLE AT LBF AS WINDS DECOUPLE OVERNIGHT. SKIES WILL CLEAR OUT OVERNIGHT WITH NORTHWEST WINDS INCREASING 14-15Z TOMORROW. && PREV DISCUSSION... /ISSUED 400 AM CDT MON MAY 7 2012/ SYNOPSIS... BROAD UPPER LEVEL RIDGE THIS MORNING OVER THE SE CONUS. WHILE A TROUGH IS PUSHING ACROSS THE NORTHERN PLAINS. A SECOND WEAK LOW DIGGING TOWARDS THE FOUR CORNERS. AT THE SURFACE HIGH PRESSURE IS BUILDING SE ACROSS THE NORTHERN ROCKIES. WEAK UPSLOPE FLOW OVER THE FRONT RANGE OF CO AND WY COMBINING WITH SOME WEAK MID LEVEL FORCING TO PRODUCE SOME ISOLD SHOWERS. THE SHOWERS ARE DRIFTING TO THE NORTHEAST...OVER THE CWA...HOWEVER DRY BOUNDARY LAYER RESULTING IN LITTLE IF ANY OF THE PRECIP MAKING IT TO THE GROUND. 08Z TEMPS STILL MILD BENEATH THE MID CLOUD DECK...IN THE UPPER 40S AND LOW 50S...HOWEVER PORTIONS OF N SHERIDAN HAVE CLEARED OUT WITH TEMPS DIPPING CLOSE TO 40. DISCUSSION... LIGHT SHOWERS OR SPRINKLES CONTINUE TO BE POSSIBLE THIS MORNING AS WEAK UP SLOPE FLOW COMBINES WITH A MID LEVEL DISTURBANCE...SEEN ON WATER VAPOR IMAGERY...HOWEVER BL FAIRLY DRY AND CIG BASES ABOVE 6000 FT AGL. MODELS CONTINUE TO FAVOR CO WITH SHOWER DEVELOPMENT INTO THE AFTERNOON AND EVENING HOURS. CONTINUED SHOWER/SPRINKLE MENTION INTO THE AFTERNOON...HOWEVER SURF HIGH IS EXPECTED TO BUILD TOWARDS THE AREA WHICH SHOULD BRING ENOUGH SUBSIDENCE TO END ANY THREAT OF THE LIGHT PRECIP BY EVENING. FOCUS SHIFTS TO TEMPS AS DRY AIR...WITH DEW POINTS AROUND 30 IN THE NW...WITH LOWER TO MID 30S ELSEWHERE. HIGH WILL ALSO BRING LIGHT WINDS AND CLEARING SKIES...SETTING THE STAGE FOR TEMPS TO DROP INTO THE 30S ACROSS MUCH OF THE CWA. FAVORED COLD SPOTS OF THE NORTHWEST AND RVR VALLEYS LIKELY TO SEE SOME FROST. THE NW COULD EVEN FREEZE. EXPECT A FROST AND/OR FREEZE HEADLINE TO BE ISSUED LATER TODAY. RECORD LOWS ARE STILL IN THE LOWER TO MID 20S...AND CLIMATOLOGY FOR A FREEZE IS AROUND THE 50 PERCENTILE. TOMORROW WILL SEE TEMPS REBOUND A LITTLE AS MORE MAY SUN IS EXPECTED. COOLEST IN THE FAR NE AS A SYSTEM TRACKS TO THE NE AND COULD SEE A FEW CLOUDS WRAP ACROSS N CENTRAL NEB. ANOTHER COOL NIGHT POSSIBLE FOR TOMORROW NIGHT...AND WILL LOOK TO SEE HOW COLD WE GET TONIGHT...BUT SURF HIGH STILL IN THE AREA AND LITTLE CLOUD COVER. HAVE FOLLOWED CLOSE TO GUIDANCE FOR NOW...BUT COULD EASILY SEE ANOTHER FROSTY MORNING. BY WEDNESDAY INTO THURSDAY HIGH SHIFTS TO THE SOUTHEAST AND RETURN SOUTHERN WARM FLOW EXPECTED AS WEAK RIDGING BUILDS AHEAD OF THE NEXT COLD FRONT. HIGHS ON WED INTO THE 70S WITH AROUND 80 FOR THURSDAY. THEN A COLD FRONT MOVES ACROSS THE AREA THURSDAY NIGHT. MOISTURE REMAINS FOR THE MOST PART LIMITED...AND CONTINUED CHANCE POPS. FRONT STALLS JUST TO THE SOUTH AND COULD SEE SOME LINGERING SHOWERS FOR FRIDAY...MAYBE A THUNDERSTORM ACROSS THE SOUTHERN ZONES. THE WEEKEND INITIALLY LOOKED DRY AS HIGH PRESSURE SETTLES OVER THE NORTHERN/CENTRAL PLAINS...HOWEVER THE FRONT LIKELY TO BE JUST SOUTH OF THE CWA. WILL HAVE TO MONITOR THE HANDLING OF THE FRONT AND LL MOISTURE...WITH THE POTENTIAL FOR NEEDING TO ADD SHOWERS ACROSS THE SOUTH FOR PART OF THE WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...AHSENMACHER/JACOBS
Hazardous weather outlook, May 7, 9:05 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1005 AM CDT MON MAY 7 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-081515- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1005 AM CDT MON MAY 7 2012 /905 AM MDT MON MAY 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COOLER AND DRIER AIR MASS WILL SETTLE ACROSS WESTERN NEBRASKA THROUGH THE OVERNIGHT. AS A RESULT...TEMPERATURES ARE FORECAST TO DIP INTO THE LOW TO MID 30S OVER PARTS OF THE WESTERN SANDHILLS AND OVER FAVORED COLD DRAINAGE AREAS SUCH AS THE NORTH AND SOUTH PLATTE RIVER VALLEYS. AREAS OF FROST COULD DEVELOP AND MAY BE OF A CONCERN TO YOUNG AND DELICATE VEGETATION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST MAY BE OF A CONCERN EARLY WEDNESDAY MORNING ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA AS HIGH PRESSURE...LIGHT WIND SPEEDS AND CLEAR SKIES ALLOW FOR STRONG RADIATIONAL COOLING. AS OF NOW...LOW TEMPERATURES ARE FORECAST TO FALL INTO THE MID TO UPPER 30S FOR AREAS ALONG AND NORTH OF A ANTIOCH TO O'NEILL LINE. A FEW THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY NIGHT AND FRIDAY...BUT THE RISK FOR STRONG STORMS APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:04 PM MDT | Freeze Warning | LBF | Sheridan | 17 hr |
Nearby
Frost Advisories in Nebraska, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.